MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the cause of the hernia recurrence.The patient had previously undergone a hemicolectomy.During the hernia repair surgery the previous procedure (hemicolectomy) was completed with a takedown of ileostomy with ileocolonic anastomosis.The cause of the patient's hernia recurrence is unknown at this time.To date there has been no surgical intervention.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.No sample to return.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.As reported per phasix clinical study dvl-he-011: on (b)(6) 2014 the subject patient underwent repair of a primary ventral hernia utilizing bard phasix mesh.An onlay placement with component separation, ramirez/open technique was performed.The length of the defect measured 24cm and measured 15cm in width.In addition to this procedure, lysis of adhesions and a takedown of ileostomy with ileocolonic anastomosis was performed.The method of perimeter fixation was absorbable monofilament suture with 20 fixation points.The fascia was re-approximated and the skin was fully closed.On (b)(6) 2017 the subject patient was diagnosed with a recurrent hernia.The adverse event has been assessed per the clinician as possibly related to the study device and possibly related to the index procedure.The adverse event has been assessed as mild in severity, not serious with an ongoing resolution date.No action has been taken.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9574819
Report Number1213643-2020-00244
Device Sequence Number3229480
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2014
Device Catalogue Number1190500
Device Lot NumberHUXCTP09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight67